Alert archive / Wisconsin / Wind Advisories in 2010
Wind Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at May 5, 2010, 1:48 PM CDT for 16 counties in Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 1:48 PM CDT (18:48 UTC)
- Expired
- May 5, 2010, 6:25 PM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS73 KGRB 051848 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 148 PM CDT WED MAY 5 2010 ...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .A LOW PRESSURE SYSTEM PASSING NORTH OF WISCONSIN PRODUCED STRONG AND GUSTY SOUTHWEST WINDS ACROSS CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. WIZ020>022-030-031-035>040-045-048>050-073-074-060000- /O.NEW.KGRB.WI.Y.0002.100505T1848Z-100506T0000Z/ MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 148 PM CDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE DIMINISHING DURING THE EVENING. * EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * WINDS THIS STRONG COULD DOWN TREE LIMBS ONTO POWER LINES...CAUSING POWER OUTAGES. LAWN FURNITURE AND TRASH CANS MAY ALSO BE MOVED AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
143 WWUS73 KGRB 052325 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 625 PM CDT WED MAY 5 2010 WIZ020>022-030-031-035>040-045-048>050-073-074-060030- /O.CAN.KGRB.WI.Y.0002.000000T0000Z-100506T0000Z/ MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 625 PM CDT WED MAY 5 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE WIND ADVISORY. THE WIND HAD DIMINISHED TO 15 TO 25 MPH...WITH GUSTS TO 30 MPH. THE WIND WILL CONTINUE TO DIMINISH THIS EVENING. $$ JKL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at May 5, 3:09 AM CDT, 10 hours 39 minutes earlier.
Area forecast discussion, May 5, 3:09 AM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 309 AM CDT WED MAY 5 2010 .SHORT TERM...TODAY/TONIGHT/THURSDAY. A BAND OF SHOWERS CONTINUES TO TRACK EASTWARD OVER THE SOUTHEAST HALF OF WISCONSIN ALONG AND NEAR THE COLD FRONT. EXPECT THE LAST OF THE SHOWERS TO DEPART MTW COUNTY AROUND DAYBREAK. WILL LEAVE OUT OF THE MORNING FORECAST PACKAGE FOR TODAY AND WILL HANDLE ANY LINGERING EARLY MORNING SHOWERS WITH NOWCASTS. OTHERWISE THE MAIN FOCUS TODAY IS MAX WIND SPEEDS AND GUSTS AS THE DRY SLOT WORKS OVER THE REGION AND UPPER JET DISSECTS THE STATE. ANTICIPATE DEEP MIXING OF THE BOUNDARY LAYER WINDS TO PRODUCE AT LEAST 30 KTS GUSTS LATE THIS MORNING INTO THE AFTERNOON. WILL CONTINUE THE IDEA OF WRAP AROUND CLOUDS AND LITE SHOWER MENTION OVER THE NORTH LATER THIS AFTERNOON AND INTO THIS EVENING AS THE COLD UPPER LOW DRIFTS OVER THE NORTHERN GREAT LAKES REGION. MIN TEMPS FALLING INTO THE 30S OVERNIGHT AND SOME POTENTIAL OF FROST IF SIGNIFICANT CLEARING AND WINDS CALM...BUT EXPECT THE GRADIENT WILL KEEP TEMPS AT THE 3 HOURLY RANGE AND ABOVE THE FROST TEMP RANGE. WEAK SURFACE RIDGE WITH A MID LEVEL RIDGE PROGGED TO PASS OVER THURSDAY TO PROVIDE A PERIOD OF QUIET WEATHER. LIKELY AFFECTS OF THE NEXT SYSTEM APPROACHING FROM THE PLAINS WILL BE INCREASING CLOUDS FROM SOUTHWEST TO NORTHEAST THURSDAY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... GFS QUICKER BRINGING PRECIPITATION INTO THE REGION THURSDAY NIGHT COMPARED TO THE WRF/ECMWF. TOOK A BLEND BETWEEN THE TWO FOR PRECIPITATION CHANCES. LOWEST CHANCES WILL OVER THE FAR NORTHEAST AND HIGHEST CHANCES ACROSS THE SOUTHWEST. ON FRIDAY...UPPER LOW EXPECTED TO MOVE INTO THE WESTERN GREAT LAKES REGION. THE COMBINATION OF THE UPPER LOW MOVING TOWARDS WISCONSIN...FAIRLY DECENT SHORTWAVE ENERGY MOVING ACROSS THE STATE...WEAK LOW LEVEL WARM ADVECTION AND THE REGION WILL BE IN THE LEFT EXIT REGION OF A 135 KNOT JET (WRF) SHOULD BRING OCCASIONAL RAIN TO THE AREA ON FRIDAY. PRECIPITATION SHOULD BEGIN TO TAPER OFF FRIDAY AFTERNOON OVER THE SOUTHERN PORTION OF THE AREA AS BEST DYNAMICS SHIFT TO NORTHERN WISCONSIN. BASED ON 925MB TEMPERATURES...HIGHS SHOULD BE IN THE UPPER 40S TO LOWER 50S AWAY FROM THE LAKE. THINGS GET INTERESTING FRIDAY NIGHT AS NEW WRF/ECMWF BRING DECENT QPF TOTALS ACROSS THE NORTH. 1000/850MB THICKNESS DROP SUBSTANTIALLY FRIDAY EVENING TO THE POINT THAT PRECIPITATION WILL TURN TO ALL SNOW OVER THE FAR NORTH. QUESTION IS HOW MUCH SNOW COULD FALL IS STILL IN QUESTION DEPENDING ON SNOWFALL RATES...WARM GROUND AND HOW MUCH QPF IS ACTUALLY LEFT BEFORE PRECIPITATION CHANGES TO ALL SNOW. WILL HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. DID SHIFT THE CHANCE OF SNOW FURTHER SOUTH INTO THE FOX VALLEY REGION AND LAKESHORE COUNTIES LATE FRIDAY NIGHT INTO SATURDAY MORNING. DO NOT EXPECT ANY ACCUMULATIONS IN THIS REGION. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY AFTERNOON. WILL LINGER A SMALL CHANCE OF RAIN OR SNOW SHOWERS SATURDAY MORNING BEFORE HIGH ESTABLISHES ITSELF ACROSS WISCONSIN. SYSTEM FOR EARLY TO MIDDLE OF NEXT WEEK STILL UNCERTAIN AS ECMWF FURTHER NORTH WITH SYSTEM. THE GFS HAS SHIFTED SYSTEM FURTHER SOUTH. WILL LEAVE CURRENT FORECAST SINCE THERE IS PLENTY OF TIME TO GET A HANDLE ON THIS SYSTEM AND SEE WHICH DIRECTION IT WILL TAKE. ANTICIPATE FREEZE/FROST WARNINGS SUNDAY MORNING. CONDITIONS APPEAR FAVORABLE FOR A LONG HARD FREEZE...ESPECIALLY OVER THE NORTH. && .AVIATION...AFTER A BAND OF SHOWERS DEPARTS EASTERN WISCONSIN THIS MORNING...VFR CONDITIONS WILL PREVAIL. SOME PATCHY MVFR CIGS MAY WORK INTO FAR NORTHERN WISCONSIN THIS AFTERNOON WITH ANY SHOWER ACTIVITY. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG
Hazardous weather outlook, May 5, 4:35 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT WED MAY 5 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 435 AM CDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS SOME POTENTIAL FOR A LATE SEASON SNOWFALL FRIDAY NIGHT ACROSS FAR NORTH CENTRAL WISCONSIN. IT IS WAY TOO EARLY TO DETERMINE SNOWFALL AMOUNTS AT THIS TIME. A HARD FREEZE IS EXPECTED SATURDAY NIGHT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. FROST AND FREEZE HEADLINES WILL LIKELY BE NEEDED SATURDAY NIGHT ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-060945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 435 AM CDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY CRITERIA TODAY BEFORE SUBSIDING THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY EAST WINDS AND BUILDING WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA FROM TIME TO TIME FRIDAY. ON FRIDAY NIGHT INTO SATURDAY...GUSTY NORTHWEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. ECKBERG/TDH
In the hours before
Local storm report, May 5, 1:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
123 PM CDT WED MAY 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM NON-TSTM WND GST WAUPACA 44.34N 89.06W
05/05/2010 M48 MPH WAUPACA WI TRAINED SPOTTER
POWER OUTAGE ON THE WEST SIDE OF TOWN.
&&
SACSpecial weather statement, May 5, 1:32 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 132 PM CDT WED MAY 5 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 132 PM CDT WED MAY 5 2010 ...STRONG GUSTY SOUTHWEST WINDS OCCURRING THIS AFTERNOON... SOUTHWEST WINDS GUSTING TO 45 TO 50 MPH WILL CONTINUE THIS AFTERNOON... ESPECIALLY ACROSS CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN. WINDS THIS STRONG CAN TOPPLE LAWN FURNITURE...BREAK LARGE BRANCHES OFF TREES...CAUSE MINOR POWER OUTAGES...AND MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES. MOTORISTS WITH HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS AFTERNOON. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:14 PM CDT | Tornado Warning | GRB | Winnebago | 27 min |
| May 4, 7:30 PM CDT | Tornado Warning | GRB | Brown, Calumet, Outagamie | 45 min |
| May 4, 7:52 PM CDT | Special Marine Warning | GRB | 60 min | |
| May 4, 7:58 PM CDT | Tornado Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 32 min |
| May 4, 8:12 PM CDT | Tornado Warning | GRB | Manitowoc | 18 min |
| May 5, 5:30 AM CDT | Small Craft Advisory | GRB | 16 hr |
Nearby
Wind Advisories in Wisconsin, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.